MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Separation Failure (2547); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device common name: esw prosthesis, esophageal.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent was deployed perfectly and without any hindrance or problems.The "pin was pulled" in the red section as per ifu.The stent was clearly deployed across the distal oesophageal stricture, with the distal end in the cardia and proximal end approx 2.5 cm above the stricture.The stricture waste was visible but not severe, and was approx 5.5-6cm long.We withdrew the deployment system and wire.We used flouroscopy to watch the tip of the deploymeny system pull through the stricture.This occurred with no problems.However, the stent was visible in the patients mouth as the deploymeny catheter was removed.I am completely unable to ascertain why this happened, as it was an easy and uneventful procedure.I can only guess that the tip of the deployment system had somehow managed to snag the proximal drawstring on the stent and pull it through.We were able to successfully and uneventfully place another stent across the stricture.Did any piece of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved (if applicable): did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedure(s)? no.Please specify additional procedure(s) and provide details:.
 
Event or Problem Description
The stent was deployed perfectly and without any hindrance or problems.The "pin was pulled" in the red section as per ifu.The stent was clearly deployed across the distal oesophageal stricture, with the distal end in the cardia and proximal end approx 2.5 cm above the stricture.The stricture waste was visible but not severe, and was approx 5.5-6cm long.We withdrew the deployment system and wire.We used flouroscopy to watch the tip of the deployment system pull through the stricture.This occurred with no problems.However, the stent was visible in the patients mouth as the deployment catheter was removed.I am completely unable to ascertain why this happened, as it was an easy and uneventful procedure.I can only guess that the tip of the deployment system had somehow managed to snag the proximal drawstring on the stent and pull it through.We were able to successfully and uneventfully place another stent across the stricture.C5.Did any piece of the device remain inside the patient¿s body? no.C6.Please describe the object and how it was retrieved (if applicable): c7.Did the patient require any additional procedures due to this occurrence? no.C8.Did the product cause or contribute to the need for additional procedure(s)? no.C9.Please specify additional procedure(s) and provide details:.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device evaluation: the evo-20-25-12.5-e device of lot number c1655557 involved in this complaint was not returned for evaluation.With the information provided, a document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-12.5-e device of lot number c1655557 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot # c1655557; upon review of complaints this failure mode has not occurred previously with this lot # c1655557.The instructions for use ifu0061-6 which accompanies this device instructs the user to "when stent point-of-no return has passed, pull safety wire out of delivery handle near wire guide port"."after deployment, fluoroscopically confirm full stent expansion.Once full expansion is confirmed, introduction system can be safely removed." there is no evidence to suggest that the customer did not follow the instructions for use."3.Was the safety wire fully removed before removing the delivery system? yes.Completely removed".Root cause review: a definitive root cause could not be determined from the available information.From additional information provided ¿we used fluoroscopy to watch the tip of the deployment system pull through the stricture.¿ ¿i can only guess that the tip of the deployment system had somehow managed to snag the proximal drawstring on the stent and pull it through.¿ it is possible that the distal region of introducer got caught up on stent upon withdrawal.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: according to the initial reporter, the patient did require any additional procedures due to this occurrence.Another stent was used.Customer complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10008404
Report Number3001845648-2020-00267
Device Sequence Number3697138
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)211002(10)C1655557
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1655557
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/31/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1